Forum

Rebif

Hi, been a few years since i have been on the MS Forum, but i have a question and i would like to see if anyone else has seen this. I was on Rebif 44 for a number of years (starting off at 10, then up to 22…i think and then onto 44) Religiously injected 3 times a week. I stopped, initially for a week as went to Download with my pal. Now i was noticing the injection sites on my thighs and stomach were becoming more and more painful even to just to touch. Now my question is i have been off rebif now since download 2013 (June/July) i then noticed that when i stopped rebif that i had more energy, not as depressed etc. Now i am not saying for one second to stop rebif but i was just curious to see if there were other folk out there that stopped rebif and then felt a lot better? Ironically what i kept saying to my both my ms nurse and concultant with regards to MS Relapses actually matched up with known side effects of rebif. I re-started the jags on Tuesday and then all the sysmptoms that i was complaining about re-stated within 4 hours. Anyone else been through this scenario? I appreciate that it is a bit of an odd one (Diagnosed in April 2007, took avonex then progressed on to Rebif)

Hi just found your unanswered post. I started Rebif in July this year, went ok at titration. As soon as I went up to 44mcg I felt awful, physically and emotionally. I had a week off because of a problem in a blood test. I re-started and the side effects were twice as bad as before the break. I carried on a little while longer but came off totally at the beginning of November. So in short…yes! I am now looking at trying copaxone as it has less side effects. I guess if it’s affecting your quality of life badly, more so than the disease you are taking it for, it might be worth a re-think. Or at least a chat with your neuro/nurse. Hope that helps. Laura

Hi Paul, sorry I dont anything about Rebif I’m a Tysabri kinda guy…I just am so jealous that you went to Download !! How was it? I wanted to go a couple of years ago when AC/DC were headling but couldn’t find anyone to go with Billy no mates at the time ! Dont think I will ever get another chance to see them.

Hi Paul.

Sorry i have not had the experience you describe as i’ve been on rebif for 8 years and not had any breaks.

I just wanted to say that your experience does not surprise me at all.

When you think about it, we are taking a drug here that is disease modifying. Its got to have an effect on the body and there are bound to be side effects of taking such a treatment.

I have had times in my 8 years experience of rebif that i have thought perhaps i might feel better going ‘rebif free’. for a while.

I then have thought about myself relapsing before the rebif and have very quickly come to my senses.

The truth here is that i really would prefer to be not taking anything and feel well and happy. But we both know thats not going to happen. You have to weigh up all the pro’s and cons. If i stopped taking the rebif then i wonder how the ms would be affecting me now. I can still walk and my ms is pretty mild since rebif. Before rebif i was pretty unwell.

What i am trying to say is that the dmd’s are bound to affect us (we are not taking sweets here are we?) but the benefits far outweigh the negatives (in my opinion of course)

Would i feel better without the rebif - probably!

Would i have a decline in my mobility/bladder control ect without it? - most likely!

Would i like to not have ms at all? - most definately!

Thankyou Paul - a very interesting post!

Take care and best wishes

Teresa.x

I was on rebif for 2 years, i found it made me very low and emotional and also the bruises would go very slowely so had to change injections marks alot. I used to dread doing it. I was on 44mcg. The time i was on rebif i had relapses for most of it. I stopped for a while without telling nurse. I have not had one relapse in 2 and half years since stopping it. my nerologist said he thought rebif was making my relapse worse and longer and was happy for me to stop. I cant be offered any new medication now because i have not had a relapse in 2 years.

I was on rebif for 2 years, i found it made me very low and emotional and also the bruises would go very slowely so had to change injections marks alot. I used to dread doing it. I was on 44mcg. The time i was on rebif i had relapses for most of it. I stopped for a while without telling nurse. I have not had one relapse in 2 and half years since stopping it. my nerologist said he thought rebif was making my relapse worse and longer and was happy for me to stop. I cant be offered any new medication now because i have not had a relapse in 2 years.